MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLOX; ENDOSCOPIC BITE BLOCK

BOSTON SCIENTIFIC CORPORATION BLOX; ENDOSCOPIC BITE BLOCK
Model Number SBT-114-100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the device manufacture date and expiration date is unknown.(b)(6).(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a bite blox was used during an upper endoscopy procedure performed on an unknown date.According to the complainant, during the procedure, the bite blox broke while inside the patient's mouth.Reportedly, no device fragments fell inside the patient.The procedure was completed using the original bite blox device.The complainant reported that the patient's mouth was slightly cut following the procedure, but no additional intervention was required to treat the cut.There was no serious injury nor adverse patient effects reported.
 
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.The complainant was unable to provide the suspect device lot number; therefore, the device manufacture date and expiration date is unknown.Initial reporter address: (b)(6).Device code 1562 captures the reportable event of bite block material separation.A bite blox was received for analysis, along with the piece that had reportedly detached.A visual evaluation of the returned device found damage to the dental rim and a piece of dental rim was detached.No other issues were noted.Based on the evaluation of the returned device, it is most likely that the user experienced excessive force which caused the device to break from the front face to the dental rim and detach a piece of the dental rim.It is possible that device handling during insertion or removal could have contributed to the reported event.Therefore, the most probable cause of the reported event is adverse event related to procedure, which indicates that the adverse event occurred during the procedure and the device had no influence on event.A manufacturing batch record review was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a dhr history review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.
 
Event or Problem Description

Brand Name
BLOX
Common Device Name
ENDOSCOPIC BITE BLOCK
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8996885
Report Number3005099803-2019-04536
Device Sequence Number19664154
Product Code MNK
UDI-Device Identifier00816849010168
UDI-Public00816849010168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBT-114-100
Device Catalogue Number60264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1